MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event description states that the distal tip separated and was left in the patient's coronary.A manufacturing record review was completed and zero nonconformances were found.The returned product evaluation confirmed that a small piece of this distal tip was missing and not returned to vsi with the turnpike catheter.The distal tip section and catheter shaft showed signs of damage consistent with rotating against resistance.The tip was twisted and the ptfe liner was exposed.The most likely root cause for this failure is damage during use.
 
Event or Problem Description
Patient underwent pci of mid -lad, where a haemodynamically significant stenosis was found (ffr below 0,75).Only one 2.0 mm balloon was dilated, but after this no other balloon could cross the lesion.In order to change to rotawire a turnpike lp was attempted to get through the lesion.No excessive torqueing was used, but the tip got stuck to the lesion and a very small part of it came off.With turnpike gold the lesion was crossed and dilated afterwards.The tip kept on embolizing further and despite different approaches could not be retrieved but embolized to a very small and distal branch without obvious loss worsening of blood flow.Patient was very symptomatic afterwards, but no ecg changes were present.However, tnt rose from immediate 30 ng/l to 480 nm/l, despite which patient insisted on being discharged.Eventually, patient underwent approximately two weeks later pci of lcx due to continuing symptoms.Even this has not resolved patients symptoms.Patient outcome resolved with possible sequelae (nstemi evident) - patient is symptomatic, but it is difficult to determine the causality between the event and symptoms due to their vague nature.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6831444
Report Number2134812-2017-00069
Device Sequence Number60349
Product Code DQY
UDI-Device IdentifierM20656380
UDI-PublicM20656380
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/11/2019
Device Model Number5638
Device Lot Number606535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date08/30/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight100